This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi. I am a 39 year old female, life long social phobic. I was recently given an Rx for Paxil from my Ob/Gyn at my yearly check up and it is working wonderously! All anxious areas in my life are better, not just social situations, but going to the mail box or falling asleep at night, I don't have to analyze it to death before I do things. My question is this - I am also taking Atenolok 50 mg/day for mitral valve prolapse, and Klonopin 1 mg. 3 times/week. I have read in "Prozac, Panacea or Pandora" that there can be dangerous interactions between the SSRI's and benzodiazepines, and when I take my Klonopin I do notice a stronger effect than before Paxil. Is it dangerious for me to take these 2 drugs together on a regular basis? Could I be building up toxic levels of the Klonopin and not realize it? How much interaction between these 2 drugs is there, and should I decrease the dose? (of the Klonopin.) I know if I asked my ObGyn she would say that she is not a psychiatric doctor and I should find one, but due to insurance issues that is cost-prohibitive to me at this time. Thanks in advance foe anything you can tell me regarding Paxil and drug interactions.
Paxil and Klonopin are frequently prescribed together, and the dose you are taking is quite modest. The klonopin does not build up on the schedule you are taking, so that is not a problem. You do have to be most careful when you stop Paxil, that is when trouble can occur, and similarly with Klonopin but not as much of a problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.